I'm scared now to continue down the Iodine path. Strong heart palpitations while sleeping which made my arms almost cross my chest they were so strong. Never experienced this before: ever and I haven't been well in almost a decade. Anyone have any input on what would cause this?
Au contraire - you were detoxing the nasty stuff that causes palpitations, and they caused it on the way out. Rejoice!
I hope you put some dried seawater in your drinking water, so as to help the nasties into the toilet.
I do fight hydration issues and hadn't loaded up prior to the Iodine incident: the water the next day kept the scare palpitations at bay. Though, I have had one heck of a headache since. Why do you think my system was detoxing?
I used to get the violent kind of heart arrhythmia that can be called palpitations, stopped when I quit eating cooked carbohydrates. It was malnutrition.
3 1/2 years I started iodine, later I got a few brief, weak runs of the same, but so weak it made me smile because I was sure it was detox.
No more palpitations in the last 7 months. :D
Well, I didn't get heart palpitations like this until starting high doses of iodine: came on almost immediately and stopped once discontinuing iodine. Sure, I'm malnourished after 9 years of battling a digestive disorder which was only fairly recently discovered to be candida over growth and the restricted diets only took me further down with malnourishment. Thought Iodine might aid me in regaining nutrition and help with battling candida. Sigh.....
Are you saying you got the heart palpitations prior to taking Iodine and they stopped once you started on IT?
Too much calcium in the blood will cause the ‘powerful’ palpitations too but if Iodine is the culprit, look closely at selenium deficiency paragraph that Ginagirl already posted.
Are you taking at least 200 MICROgrams of selenomethionine a day? “T3” is the active thyroid hormone!
These are some of the non-thyroidal effects of selenium deficiency. The effects of selenium deficiency on thyroidal health are even more interesting. One study I read indicated that in experimental animals, selenium deficiency will increase “T3” in the heart. This may be the reason that selenium deficiency causes heart palpitations and rapid heart-beat, which is common in thyroid disease.
If a selenium deficiency causes an Iodine deficiency, leaving you both selenium and iodine deficient, and supplementing with either selenium or iodine causes severe problems, then the only solution is to supplement 'both selenium and iodine simultaneously' and gradually.
If you're low on selenomethionine already, high doses of iodine most certainly would increase the problem of, not enough selenomethionine. IMO t2t
Very informative link.....so much to learn: don't know how I'd have a chance without everyone's kind and generous input.
Did read Ginagirl's selenium post and from your link, it's foolish to use Iodine without selenium.
Calcium could play a role. I'm using potassium, zinc, calcium, magnesium and increasing Sea Salt . Tried adding a few drops of Iodine last night and again had the beginnings of the same strong heart palpitations: not as strong as before but, quite apparent from not using iodine. Someone wouldn't have to put their had to my chest to "feel" them as my whole body jerks inwards towards the heart from them. Not sure if they are heart palpitations but, something is making my body jerk.
I'm not really sure how to proceed. There's a genuine concern about trying to correct an imbalance only to throw things further out of balance in the process. It's so frustratingly complicated. Sometimes, I just don't think there's any hope without divine intervention.
I got the diagnosis in July 1998 "looks like psvt" and was told "any one of these can kill you".
Palpitation means that anyone can put fingertips on chest and feel the commotion.
I stayed alive for the next ten years by eating raw ground beef IMHO the best nutrition possible, and ended the palpitations by ending consumption of cooked carbohydrates.
After I started iodine, I had 3 or 4 really weak and very short incidents of palpitations, only one was frightening, but I knew that the poison that caused them was leaving and caused the problem while circulating on the way to the toilet.
My heart seems okay otherwise....was an athlete/sports most my life until my intestinal issues came to light 9 years ago. What I term as palpitations may not be HP's yet, something is making my body jerk after using iodine. Happened again within 24 hours of trying Iodine again.....sigh....
Sorry to hear of your psvt, that must have been scary...can only imagine. Tried ground beef as an anti-candida diet but, things got so much worse during that period. Think it was from the ammonia gas/bloating from meat digestion combined with the ammonia gas created by the candida.
There's no question candida (GI flora imbalance) is the root of my issues. How to get things back into balance is the key question. I'm at a loss.....seems like everything I try only worsens my condition......so complicated, there's times I don't feel like there's any hope.
Serendipity strikes again!
Just finished reading a very long article on boron and borax/boric acid on Ask Trapper - looks like it would be good for candida.
Odd that you should have reacted so to ground beef, unless it was cooked?
Raw ground beef is the most easily digested food I've found, but it must be balanced with 80% animal fat or protein poisoning results.
Wonder if you had a Herxheimer reaction?
Thanks for thinking of me regarding the Trapper boron thread. Very kind of you.
I've tried so many supplements to no avail. Everything I try which seemingly makes sense, like Iodine supplementation comes with either making things worse or some strange never before experienced reaction. The heart palpitations/jerking are defo Iodine related. Tried just a few drops the other day and and got them again to a lesser degree.....very scary.
I'm so sick of being ill....sick of trying things and getting worse. Was better off when not taking fist fulls of supplements daily at a huge expense. Beyond frustrated.
Will read the thread and consider it...I know I get boron with my daily multi's though, as gina girl and grizz point out, not nearly enough to make significant progress......
When I was frightened by the dizzy spells, I stopped eating and drinking everything except salt water, 2 drops Lugol's/day and pemmican.
This is intermittent fasting, and gives the body time to pull itself together.
I have a lifetime of evidence that I am allergic to carbohydrates, still hard to stop.
Have embraced trying to give my GI a rest from everything I've put it through this past year trying to battle candida. Eating non protocol items which are more in line with recovering from a flu...easy to digest and small portions while increasing fluids. This seems to help some but, have never been able to truly fast for more than hours at a time.
It makes sense to give the body rest from digestion in order to allow it spend those reserves on healing elsewhere.
The body jerk thing happened again today but, not as severe and I haven't used any iodine. I did start using a Colloidal Silver nasal spray for the past couple of days in an attempt to beat a chronic yeast/sinus infection since it is a candida factory continually dumping into my GI. I also sprayed a little on a finger nail which has fungus issues - that was the hand which I noticed the jerk through: woke me up actually.
I wonder if the silver caused the jerking I experienced this morning?
Would using silver on the skin cause it to be absorbed into the body?
Wonder what role body pH plays with Iodine supplementation?
Really amped up the Vit C levels for a couple of weeks as grizz/gina suggested but, think it effected body pH since I feel worse now than before upping it. Was using a sorbic acid before securing ESTER C which is less acidic...
Arrrrgg.....so frustrating trying to figure out what's doing what while getting worse... perhaps I should discontinue everything, just eat what I want within reason and see what happens then go forward from there: introducing one item at a time to gauge effect.